MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Model Number E6008L
Medical Device Problem Codes Energy Output Problem (1431); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen, vlft10gen ft series energy platformx1, (serial#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, prior to use, the pedal was plugged in and it just went off like it was being used - non stop.They had to unplug it and plug it back in to get it to stop.Then it did nothing.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Func tional testing found that the device did not activate cut or coag when pressed.The device was opened and inspected.The black incoming wire had disconnected from the coag switch assembly.The black wire was resting directly next to the red wires terminal but was not in contact, images have been attached to the complaint record.Testing found that when black wire was in contact with the stated terminal the device would continually activate coag without being pressed.The black wire was then reseated per the device drawing and the device was found to function properly, activating cut and coag when pressed, no self-activation present.It was reported that the device was self activating and has foot switch failure.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20169472
Report Number1717344-2024-01775
Device Sequence Number8137710
Product Code BWA
UDI-Device Identifier10884521766662
UDI-Public10884521766662
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K874794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE6008L
Device Catalogue NumberE6008L
Device Lot Number413329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown